SIGN UP

Hpv Vaccine

Avatar Image
B00 | 16:37 Sun 19th Nov 2017 | Body & Soul
11 Answers
Mini Boo (nearly 13) had her HPV vaccine on Friday at school and unfortunately suffered an allergic reaction to it by dropping like a stone by fainting afterwards. She also suffered for a couple of days with severe headaches and vomiting, and also unable to lift her arm much (though that could be the injection itself and not a reaction??)

Now, my real question, she's understandably worried about the 2nd vaccine she's due to have in 6 months time- should she be? Is she likely to suffer the same consequences? Can't find much information regarding the 2nd jab on Google.

Cheers :-)

Answers

1 to 11 of 11rss feed

Avatar Image
Information here, including a warning about the second dose:- https://www.nhs.uk/Conditions/vaccinations/Pages/who-should-have-HPV-cervical-cancer-cervarix-gardasil-vaccine.aspx
16:58 Sun 19th Nov 2017
Oh God I don't know the answer could you phone the GP and ask?
Hope you find the answer soon xx
I also don't have any clear answers, it's one of those decision when we have to decide between the long term benefits weighed up against the short term reactions.

I hope you get some clear advice B00.
Question Author
Thanks ladies.

Will check with Doctor, if I can't get clear advice here, nearer the time. I did, for a mad minute think about refusing the 2nd one, she's petrified of it now! But it'd make the first one she had pointless, and it really is a necessary evil she has to endure really.
Question Author
Cooo!

Thanks for that danny, didn't find that link myself. It claims that if had a severe reaction they/she shouldn't have the 2nd injection.

Think I'll still check with Doctor nearer time to double check, but thanks for the link x
If her reactions fall into the severe category then no she shouldn't have it.

But check what those are.

There's always something to muse about with them isn't there?
Question Author
lol yeah Mamya, they never stop scaring ya do they? LOL
Very true.
BOO...from your description, mini BOO did not have an allergic reaction to the HPV, all she had were side effects.
An allergic reaction is a sudden almost immediate effect with symptoms that are described in danny's link.
An anaphylactic reaction is a contra-indication for the 2nd jab, but side effects (which miniBOO had) is not.

Your call.
Question Author
Thanks for looking and replying sqad.

I'm tired, and didn't fully get your response (sorry!) Would you say she's ok to have to 2nd jab or not?
If she were my daughter.....I would suggest that she has the 2nd jab.
However, she will make the final decision......;-)

1 to 11 of 11rss feed

Do you know the answer?

Hpv Vaccine

Answer Question >>